MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.A review of the device history record of the product code/lot# combination was conducted with no findings.With no device return the exact cause of the reported event cannot be definitively determined based on the available information.
 
Event or Problem Description
The user facility reported the dilator hub or handle broke off from the sheath as the md tried to remove dilator after the sheath insertion.The md had to remove the dilator with surgical forceps.Additional information was received on january 24, 2018.It was a peripheral angioplasty procedure.There was no blood loss or negative outcome of the procedure itself.No pieces or fragments were left behind, the physician was able to grasp the broken piece of dilator with some forceps and he pulled out the complete dilator.It seemed like the hub assembly from the dilator just snapped off at the base.The sheath performed as intended after the dilator was removed, and there were no issues or leaks, just the initial failure when it snapped off upon entry into the common femoral artery as the physician was removing the wire and dilator after getting access.There were other catheters and equipment used after the sheath was inserted.The patient was reported to be stable and the procedure outcome was positive.The scrub tech disposed the dilator and the broken off hub assembly into a bio hazard bag.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7269782
Report Number1118880-2018-00001
Device Sequence Number19168247
Product Code DYB
UDI-Device Identifier00389701010779
UDI-Public00389701010779
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberN/A
Device Catalogue Number70-6160
Device Lot NumberVK23
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2018
Initial Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight87